What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 30, 6:29 PM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 30, 6:29 PM EST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
729 PM EDT Thu Jul 30 2020
.SYNOPSIS...
A cold front approaching from the northwest is forecast to pass
through our region tonight. Low pressure was located along the
front in the middle Mississippi River Valley this afternoon. The
low is expected to progress eastward and it should pass off the
Mid Atlantic coast on Friday. Another low is anticipated to
lift northeastward through the Ohio River Valley and the eastern
Great Lakes over the weekend. Tropical Storm Isaias may affect
our region in some way early in the new week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
There are two systems to contend with as we move into the
overnight. First, a nearly stationary boundary remains in place
across southern New Jersey, Delaware, and Maryland. Meanwhile, a
weak cold front is moving toward the area, moving across northern
Pennsylvania presently. This weakening cold front is forecast
to get absorbed by the stationary boundary later this evening,
before a couple of waves of low pressure move along the boundary
overnight.
Showers and thunderstorms will likely increase in coverage
later this evening and overnight as the strongest of the short
waves moves across the area. Pops were raised across the entire
CWA by 10 to 20 pct from earlier. CAPE values will remain unstable
through this evening and overnight until the front sags farther
south. PW values approach 2-2.5 inches, with the highest moisture
forecast for southern New Jersey, Delaware, and Maryland. Periods
of heavy rainfall will be possible, especially overnight through
daybreak when the strongest of the short waves moves across the
area. FFG guidance remains fairly high for most places, outside
of the highly urban areas, around 2-3 inches/hour. Localized
flooding is possible overnight.
The strongest shear and wind field will remain north of the
area where 45+ knots of shear are forecast. However, 25-35 knots
of shear will remain across our area tonight. This could lead
to some localized strong to perhaps severe storms, with the
greatest threat damaging winds due to DCAPE values of 600-1000
J/kg.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
Periods of showers and possible thunderstorms will continue
into Friday as the frontal boundary slowly sags southward.
Behind the front, additional short waves/vorticity impulses will
move across the area, enhancing the rainfall chances. PW values
will remain high across southern New Jersey, Delaware, and
Maryland, so periods of moderate to heavy rainfall will continue
to be a possibility. With the amount of cloud cover and
rainfall, and winds being out of the northeast, temperatures
will be below normal for most places, and may not make it out of
the upper 70s to low 80s for most places.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
A frontal boundary should connect low pressure off the Mid
Atlantic coast with low pressure in the middle Mississippi River
Valley on Friday night. As the low off the coast moves farther
away from us, the western low is expected to begin lifting the
front northward. The low is anticipated to move up the lower
Ohio River Valley on Saturday and over the eastern Great Lakes
on Sunday. It should pull the front northward through our region
on Sunday morning.
We are expecting scattered showers and thunderstorms on Friday
night, mainly in northeastern Maryland, Delaware and southern
New Jersey, as the initial low moves farther out to sea. There
may be a break in the potential for rain on Saturday in much of
our area before the chance for showers and thunderstorms returns
on Saturday night and Sunday with the warm front.
There may be another slight decrease in the chance for
precipitation from Sunday night into Monday morning, then the
forecast is entirely dependent upon the progress of Tropical
Storm Isaias. We will mention showers and a chance of
thunderstorms for Monday night into Tuesday. However, there
remains a good deal of uncertainty regarding the details on how
the storm may impact our region, including the timing.
It appears as though some improvement will take place for
Wednesday into Thursday as a mid level trough building across
the Great Lakes and the Northeast may bring somewhat drier air
to our region.
Highs are expected to favor the 85 to 90 degree range in much
of our region during the period from Saturday through Thursday,
with overnight lows mostly in the upper 60s and lower 70s.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
This evening...VFR with increasing clouds and light winds.
Later this evening-tonight...Shower and thunderstorms increase
in coverage later this evening and overnight. VFR conditions are
expected to give way to MVFR later in the night, with IFR
conditions possible by daybreak Friday. Winds will shift from
the west- southwest, to northwest, then north, then northeast.
Friday...MVFR or IFR conditions will begin the day across the
area, and persist through much of the day. A slow improvement is
possible later in the day, but sub-VFR conditions are expected
to persist through the daytime hours. Winds are expected to
remain northeast 5- 10 knots through the day Friday.
Outlook...
Friday night...Mainly MVFR conditions. A chance of showers and
thunderstorms, mostly around KILG, KMIV and KACY. Variable wind
6 knots or less. Medium confidence.
Saturday...Mainly VFR. Northeast wind 5 to 10 knots becoming
southeast. Medium confidence.
Saturday night...Conditions lowering to MVFR/IFR with a chance
of showers and thunderstorm. Southeast wind 5 to 10 knots
becoming south. Medium confidence.
Sunday...VFR/MVFR conditions with a chance of showers and
thunderstorms. South to southwest wind increasing to 10 to 15
knots. Medium confidence.
Sunday night and Monday...VFR/MVFR conditions with a chance of
showers and thunderstorms. Southwest wind 5 to 10 knots. Medium
confidence.
Monday night...VFR/MVFR conditions with showers likely and a
chance of thunderstorms. South to southwest wind 5 to 10 knots.
Medium confidence.
Tuesday...VFR/MVFR conditions with showers likely and a chance
of thunderstorms. South to southeast wind 5 to 10 knots. Medium
confidence.
&&
.MARINE...
Tonight-Friday...Wind and waves will remain below advisory
levels through Friday, although winds could gust around 20 knots
at times, and seas could approach 4 feet on Friday. There is a
chance of showers and thunderstorms tonight through Friday,
which could lead to locally higher winds and waves.
Outlook...
Friday night through Saturday night...No marine headlines are
anticipated.
Sunday and Sunday night...Waves on our ocean waters may build
to 5 to 6 feet in the southerly flow.
Monday through Tuesday...Tropical Storm Isaias may impact the
coastal waters of Delaware and New Jersey in some way. The
details remain uncertain.
RIP CURRENTS...
With seas 2-3 feet and a swell of 6-8 seconds, the rip current
risk will remain low into Friday, but could approach moderate at
times if seas approach 4 feet Friday afternoon.
&&
.EQUIPMENT...
The NOAA Weather Radio All-Hazards broadcast from Hibernia
Park, Pennsylvania (Station WNG-704) remains off the air, but
repairs are anticipated later this week.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.
&&
Synopsis...Iovino
Near Term...PO/Robertson
Short Term...Robertson
Long Term...Iovino
Aviation...Iovino/PO
Marine...Iovino
Equipment...WFO PHI
Hazardous weather outlook, Jul 30, 2:41 PM EST, 5 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
341 PM EDT Thu Jul 30 2020
NJZ001-007>010-012>015-019-PAZ054-055-060>062-070-071-101>106-311945-
Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-
Eastern Monmouth-Mercer-Northwestern Burlington-Carbon-Monroe-Berks-
Lehigh-Northampton-Delaware-Philadelphia-Western Chester-
Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks-
Lower Bucks-
341 PM EDT Thu Jul 30 2020
This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey, southern New Jersey, east central
Pennsylvania, northeast Pennsylvania and southeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Showers and thunderstorms this evening and overnight will be capable
of producing heavy rainfall which may lead to localized flash
flooding.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Showers and thunderstorms Friday will be capable of producing heavy
rainfall which may lead to localized flooding.
Depending on the eventual track, Tropical Storm Isaias could lead to
some impacts early next week across the area.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
DEZ001>004-MDZ008-012-015-019-020-NJZ016>018-020>027-311945-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Salem-Gloucester-Camden-Ocean-Cumberland-
Atlantic-Cape May-Atlantic Coastal Cape May-Coastal Atlantic-
Coastal Ocean-Southeastern Burlington-
341 PM EDT Thu Jul 30 2020
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland and southern New
Jersey.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Showers and thunderstorms this evening and overnight will be capable
of producing heavy rainfall which may lead to localized flash
flooding.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Showers and thunderstorms Friday will be capable of producing heavy
rainfall which may lead to localized flooding.
Depending on the eventual track, Tropical Storm Isaias could lead to
some impacts early next week across the area.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ430-431-450>455-311945-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
341 PM EDT Thu Jul 30 2020
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...This afternoon and tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Depending on the eventual track, Tropical Storm Isaias could lead to
some impacts early next week across the area.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
In the hours before
Special weather statement, Jul 30, 3:35 PM EST, 4 hours 27 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
435 PM EDT Thu Jul 30 2020
NJZ021-302100-
Cumberland-
435 PM EDT Thu Jul 30 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CUMBERLAND COUNTY...
At 435 PM EDT, a strong thunderstorm was located over Dividing Creek,
or 10 miles south of Millville, moving east at 15 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Millville, Laurel Lake, Newport, Mauricetown, Leesburg, Bricksboro,
Cedarville, Port Elizabeth, Bivalve, Port Norris, Fortesque and
Dividing Creek.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3915 7519 3934 7532 3940 7498 3918 7492
TIME...MOT...LOC 2035Z 256DEG 15KT 3926 7513
CMS
Special weather statement, Jul 30, 4:06 PM EST, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
506 PM EDT Thu Jul 30 2020
NJZ016-021-302145-
Salem-Cumberland-
506 PM EDT Thu Jul 30 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CUMBERLAND AND
CENTRAL SALEM COUNTIES...
At 506 PM EDT, a strong thunderstorm was located over Greenwich, or
near Bridgeton, moving northeast at 25 mph.
Wind gusts up to 40 mph are possible with this storm.
Locations impacted include...
Bridgeton, Alloway, Quinton, Elmer, Greenwich, Shiloh, Newport
Meadows, Olivet, Seabrook Farms, Fairton, Rosenhayn and Centerton.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3929 7529 3937 7548 3965 7539 3959 7509
TIME...MOT...LOC 2106Z 202DEG 20KT 3941 7534
JEO
Special weather statement, Jul 30, 4:23 PM EST, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
523 PM EDT Thu Jul 30 2020
NJZ001-302145-
Sussex-
523 PM EDT Thu Jul 30 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUSSEX COUNTY...
At 523 PM EDT, a strong thunderstorm was located over Unionville, or
7 miles southeast of Matamoras, moving east at 25 mph.
Wind gusts up to 40 mph are possible with this storm.
Locations impacted include...
High Point.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4135 7468 4126 7448 4125 7447 4122 7467
4135 7473 4136 7469
TIME...MOT...LOC 2123Z 250DEG 20KT 4129 7461
JEOSpecial weather statement, Jul 30, 4:43 PM EST, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
543 PM EDT Thu Jul 30 2020
NJZ021-023-024-302230-
Cumberland-Atlantic Coastal Cape May-Cape May-
543 PM EDT Thu Jul 30 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CUMBERLAND AND
NORTHWESTERN CAPE MAY COUNTIES...
At 543 PM EDT, a strong thunderstorm was located near Eldora, or 15
miles south of Millville, moving east at 15 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Woodbine, Cape May Court House, Scotch Bonnet, Dennisville, Goshen,
Seaville, Eldora, Leesburg, Port Norris and Whitesboro-Burleigh.
This includes Garden State Parkway between mile markers 7 and 19.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3911 7506 3926 7501 3922 7469 3903 7481
TIME...MOT...LOC 2143Z 284DEG 13KT 3918 7496
JEO
Special weather statement, Jul 30, 7:12 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
812 PM EDT Thu Jul 30 2020
MDZ012-015-310115-
Queen Anne's-Kent-
812 PM EDT Thu Jul 30 2020
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL QUEEN ANNE'S AND
SOUTHWESTERN KENT COUNTIES...
At 812 PM EDT, a strong thunderstorm was located over South River,
moving northeast at 20 mph.
Wind gusts up to 40 mph are possible with this storm.
Locations impacted include...
Centreville, Rock Hall, Chester, Stevensville, Overton and
Stevensville South.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3894 7636 3904 7631 3898 7628 3898 7621
3900 7617 3903 7624 3909 7623 3913 7625
3915 7628 3919 7626 3905 7605 3891 7634
3888 7636
TIME...MOT...LOC 0012Z 227DEG 19KT 3892 7647
JEOSpecial weather statement, Jul 30, 7:29 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
829 PM EDT Thu Jul 30 2020
MDZ015-019-020-310115-
Queen Anne's-Talbot-Caroline-
829 PM EDT Thu Jul 30 2020
...A STRONG THUNDERSTORM WILL AFFECT TALBOT...SOUTHWESTERN QUEEN
ANNE'S AND SOUTHWESTERN CAROLINE COUNTIES...
At 829 PM EDT, a strong thunderstorm was located near Tilghman
Island, or 11 miles east of Breezy Point, moving northeast at 45 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Easton, Centerville, Talbot, Centreville, Romancoke, Federalsburg,
Trappe, St. Michaels, Preston, Queen Anne, Grasonville, Starr,
Copperville, Agner, Choptank, Windyhill, Tanyard, Harmony, Tilghman
Island and Skipton.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3891 7637 3893 7633 3893 7632 3886 7634
3883 7629 3890 7629 3879 7620 3894 7621
3893 7631 3894 7630 3908 7600 3867 7573
3870 7590 3857 7604 3876 7622 3872 7630
3876 7630 3867 7634
TIME...MOT...LOC 0029Z 237DEG 37KT 3867 7631
CMS